prozac and weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Feb 2008
Total Posts : 1
   Posted 2/18/2008 11:40 PM (GMT -6)   
Hi all...this is my first time in this forum. I've been on Prozac for a year and a half and about a year ago i started gaining a lot of weight. I would say i have gained at least 50 pounds. I used to go on the Atkins diet (before Prozac) and saw results relatively quickly every time. Since Prozac i have tried to do Atkins and other forms of diet and exercise with 0 results. I am not able to lose weight, in fact it's incredibly difficult to maintain a diet and i have no drive to exercise.

I read somewhere that Prozac causes significant weight gain on some patients in a way that is very difficult to lose. Has anybody had this problem too? Has anyone actually gone off prozac and lost the weight more easily than on prozac?

I'm a young woman (36) and i've never been this fat in my life (210 pounds, a little over 5 feet tall)...i feel in many ways that i'm crippled. It has come to a point where i have developed plantar fasciitis as a result of my weight gain (a really painful condition affecting the plant of my feet) which makes me just want to lie down or sit all the time because standing up or walking is just too painful. Of course, exercising is out of the question, and in the dieting department nothing seems to work. I'm desperate enough to go off prozac (doctor assisted of course) if that's the only solution. I started taking Prozac after i was assaulted a year and a half ago, so i'm not afraid to go off prozac if need be.

I would really appreciate any comments you may have on this issue.



Veteran Member

Date Joined Jan 2006
Total Posts : 2408
   Posted 2/19/2008 6:03 AM (GMT -6)   

Hi there,

You might find this thread very useful in answering your questions and also being with people with similar experiences:


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
Help support the forums so we can support you:

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40406
   Posted 2/19/2008 4:27 PM (GMT -6)   

Hi Manina,

First of all, welcome to the Healing Well forum.  I am so happy that you came here for advice.  This is a very comforting and informative place to be.

Hopefully when you see your doctor he can help you with the weight loss issue.  I have heard that sometimes you can take topamax for weight loss, though it is an anti sezuire medicine.  Either that or maybe he could switch you to something else. 

I wish you much luck with this.



fibromyalgia, chronic fatigue, clinically depressed and allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 11:43 AM (GMT -6)
There are a total of 2,712,925 posts in 299,139 threads.
View Active Threads

Who's Online
This forum has 153726 registered members. Please welcome our newest member, tyghdjurehfl.
331 Guest(s), 12 Registered Member(s) are currently online.  Details
George_, KMullen, Jgr75, Bololidat, imagardener2, RandyJoe, Scaredy Cat, Girlie, PattyL, time2reclaim, saozemko, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer